advertisement
Question
Posted by: KAthleen Winnett | 2020/01/19

Can my heart medicine of carvediol cause my cough for months?

I have been coughing since last August white mucus. My doctor has put me on steroids for 5 days twice cough went away now coughing again been coughing 5 months had xrays it was clear. The mucus is white not yellow. I'm on carvedilol for my heart? Could that cause my cough?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCough Expert
- 2020/01/23

Firstly, Carvedilol can be associated with a chronic dry cough though sometimes there could me mucous production.  It is a well-recognised side effect of Carvedilol.  You can stop the medication for 4 weeks and see if this makes a difference in the symptoms.  Another helpful clue is return of the symptoms if you restart the medication.  However, you need to consult with your doctor before you stop the Carvedilol so they can give you a substitute.
Secondly, one has to taken a balanced view.  There are also other very common causes of cough including chronic post-nasal drip (responds very well to antihistamines and nasal spray), acid coming up the food pipe (reflux disease), and common chest conditions such as smokers cough and asthma.
You need to consult your doctor about these possibilities.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement